Occupational airborne contact dermatitis from benzodiazepines and other drugs.
Аннотация
BACKGROUND
Healthcare workers (or relatives) crushing drug tablets for patients with difficulties in swallowing are at risk of developing sensitization via airborne exposure. Tetrazepam, in particular, is increasingly being described as an important occupational allergen in this regard, although other drugs are also involved.
OBJECTIVES
To identify the allergenic culprits in 4 patients, namely 2 nurses, 1 pharmacy assistant, and 1 spouse, who all regularly crushed tablets of systemic drugs and presented with severe airborne dermatitis.
METHODS
The patients were patch tested with all of the drugs that they handled, as well as with potential cross-sensitizing molecules.
RESULTS
All 4 patients reacted to tetrazepam and other benzodiazepines, some of which they had not previously come into contact with, which favours cross-reactivity rather than concomitant sensitization. These patients also had positive reactions to several other non-structurally related drugs for which, in some cases, there was no history of exposure.
CONCLUSIONS
Subjects having to crush drugs, in either an occupational or a non-occupational context, and who present with dermatitis suspected of being airborne-induced, should be patch tested with all contacted medicaments, as well as with possible cross-reacting molecules. Prevention by the use of crushing devices and protective measures (gloves and masks) when medications are handled should be advised.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.